This weekend the FDA posted a new warning for both the manufactures of facial fillers, and for practitioners who inject the products. New labeling will include the following notice:
Warning: One of the risks with using this product is unintentional injection into a blood vessel. The chances of this happening are very small, but if it does happen, the complication scan be serious, and may be permanent. These complications, which have been reported for facial injections, can include vision abnormalities, blinds, stroke, temporary scabs, or permanent scarring of the skin. If you have changes in your vision, signs of a stroke, (including sudden difficulty speaking, numbness or weakness in your face, arms, or legs, difficulty walking, face drooping, severe headaches, dizziness or confusion) white appearance of the skin, or unusual pain during or shortly after treatment, you should notify your health care practitioner immediately."
Dr. Bash does all of her own injections--she does not have her staff injecting, specifically for this reason. Yes, it may cost a little more that at a medispa (and many nurses who do the injections do a wonderful job). BUT--can they recognize and TREAT a complication??
Make sure you know who is doing your injections and what their qualifications are. Who is the medical director? Where are they? What is the medical director's specialty? Can the medical director treat a complication? Be a smart consumer!!